Alert archive / Nebraska / Frost Advisories in 2018

Frost Advisory 2, NWS Cheyenne, WY

September 25, 20185 counties in Nebraska; 4 counties in Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 25, 2018, 3:15 AM MDT for 5 counties in Nebraska; 4 counties in Wyoming. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 3:15 AM MDT (09:15 UTC)
In effect from
Sep 26, 2018, 12:00 AM MDT
Expired
Sep 26, 2018, 9:00 AM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 80 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WWUS75 KCYS 250915
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
315 AM MDT Tue Sep 25 2018

NEZ019>021-054-055-WYZ106>108-117>119-252145-
/O.NEW.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora, 
Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, 
Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, 
Horse Creek, Cheyenne, and Pine Bluffs
315 AM MDT Tue Sep 25 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM MDT
Wednesday. 

* TIMING...Temperatures will fall into the middle 30s after
  midnight with low temperatures ranging between 31 to 35 by
  sunrise Wednesday. 

* TEMPERATURE...Low to middle 30s

* IMPACTS...Widespread frost may damage or kill sensitive 
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NEZ002-003-095-096-WYZ101-102-105-110-115-252145-
/O.NEW.KCYS.FZ.A.0001.180926T0600Z-180926T1500Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-Shirley Basin-
North Snowy Range Foothills-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, 
Bosler, and Laramie
315 AM MDT Tue Sep 25 2018

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

The National Weather Service in Cheyenne has issued a Freeze
Watch, which is in effect from late tonight through Wednesday
morning. 

* TIMING...Temperatures will fall into the low to middle 30s
  around midnight with a hard freeze expected after midnight
  through early Wednesday morning across most of the area.
 
* TEMPERATURE...Generally between 27 to 32 degrees. Some of the 
  more sheltered valleys, such as the Laramie Valley and Shirley 
  Basin, may reach the lower 20s by early Wednesday morning. 

* IMPACTS...Below freezing temperatures will harm sensitive 
  vegetation. Irrigation systems and swamp cooler may be impacted 
  as well. Please take the necessary precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
4 follow-up statements
948 
WWUS75 KCYS 252024
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
224 PM MDT Tue Sep 25 2018

NEZ002-003-095-096-WYZ101-102-105-110-115-261000-
/O.UPG.KCYS.FZ.A.0001.180926T0600Z-180926T1500Z/
/O.NEW.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-Shirley Basin-
North Snowy Range Foothills-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, 
Bosler, and Laramie
224 PM MDT Tue Sep 25 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY...

The National Weather Service in Cheyenne has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM MDT
Wednesday. The Freeze Watch is no longer in effect. 

* TIMING...Temperatures will fall into the middle 30s around 
  midnight with a hard freeze expected after midnight through 
  early Wednesday morning across most of the area. 

* TEMPERATURE...Generally between 27 to 32 degrees. Some of the 
  more sheltered valleys, such as the Laramie Valley and Shirley 
  Basin, may reach the lower 20s by early Wednesday morning. 

* IMPACTS...Below freezing temperatures will harm sensitive 
  vegetation. Irrigation systems and swamp coolers may be 
  impacted as well. Please take the necessary precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ019>021-054-055-WYZ106>108-117>119-261000-
/O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora, 
Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, 
Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, 
Horse Creek, Cheyenne, and Pine Bluffs
224 PM MDT Tue Sep 25 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

* TIMING...Temperatures will fall into the middle 30s after 
  midnight with low temperatures ranging between 31 to 35 by 
  sunrise Wednesday. 

* TEMPERATURE...Low to middle 30s.

* IMPACTS...Widespread frost may damage or kill sensitive 
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
078 
WWUS75 KCYS 260246
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
846 PM MDT Tue Sep 25 2018

...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT LATE TONIGHT
AND EARLY WEDNESDAY MORNING...

NEZ002-003-095-096-WYZ101-102-105-110-115-261215-
/O.CON.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-Shirley Basin-
North Snowy Range Foothills-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, 
Bosler, and Laramie
846 PM MDT Tue Sep 25 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

* TIMING...Temperatures will fall into the middle 30s around 
  midnight with a hard freeze expected after midnight through 
  early Wednesday morning across most of the area. 

* TEMPERATURE...Generally between 25 and 32 degrees. Some of the
  more sheltered valleys, such as the Laramie Valley and Shirley
  Basin, may drop into the lower 20s by early Wednesday morning. 

* IMPACTS...Below freezing temperatures will harm sensitive
  vegetation. Irrigation systems and swamp coolers may be 
  impacted as well. Please take the necessary precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other sensitive
vegetation.

&&

$$

NEZ019>021-054-055-WYZ106>108-117>119-261215-
/O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora, 
Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, 
Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, 
Horse Creek, Cheyenne, and Pine Bluffs
846 PM MDT Tue Sep 25 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

* TIMING...Temperatures will fall into the middle 30s after
  midnight with low temperatures ranging between 30 and 35 degrees
  by sunrise Wednesday. 

* TEMPERATURE...Low to middle 30s.

* IMPACTS...Widespread frost may damage or kill sensitive  
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Sensitive
outdoor plants may be killed if left uncovered.

&&

$$
407 
WWUS75 KCYS 260835
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
235 AM MDT Wed Sep 26 2018

...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 9 AM
MDT THIS MORNING...

NEZ002-003-095-096-WYZ101-102-105-110-115-261500-
/O.CON.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-Shirley Basin-
North Snowy Range Foothills-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, 
Bosler, and Laramie
235 AM MDT Wed Sep 26 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TIMING...Temperatures will fall into the upper 20s to low 30s
  around with a hard freeze expected early this morning across 
  most of the area. 

* TEMPERATURE...Generally between 25 and 32 degrees. 

* IMPACTS...Below freezing temperatures will harm sensitive 
  vegetation. Irrigation systems and swamp coolers may be 
  impacted as well. Please take the necessary precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ019>021-054-055-WYZ106>108-117>119-261500-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora, 
Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, 
Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, 
Horse Creek, Cheyenne, and Pine Bluffs
235 AM MDT Wed Sep 26 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TIMING...Temperatures will fall into the middle 30s after 
  midnight with low temperatures ranging between 30 and 35 
  degrees by sunrise Wednesday. 

* TEMPERATURE...Low to middle 30s.

* IMPACTS...Widespread frost may damage or kill sensitive 
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
576 
WWUS75 KCYS 261452
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
852 AM MDT Wed Sep 26 2018


NEZ002-003-095-096-WYZ101-102-105-110-115-261600-
/O.EXP.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-Shirley Basin-
North Snowy Range Foothills-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, 
Bosler, and Laramie
852 AM MDT Wed Sep 26 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures have warmed to above freezing across much of the
area. As a result, the freeze warning will expire at 9am. 

$$

NEZ019>021-054-055-WYZ106>108-117>119-261600-
/O.EXP.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora, 
Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, 
Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, 
Horse Creek, Cheyenne, and Pine Bluffs
852 AM MDT Wed Sep 26 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures have warmed to above freezing across most of the
area. As a result, the frost advisory will expire at 9am. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 10:58 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 24, 10:58 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1058 PM MDT Mon Sep 24 2018

.UPDATE...
Issued at 847 PM MDT Mon Sep 24 2018

Allowed the current Red Flag Warning to expire on time at 8PM this
evening. After a brief lull in winds and humidity Tuesday, looks
like winds again increase Wednesday that will continue into
Thursday. Warmer temperatures with afternoon humidity below 15
percent Wednesday and Thursday. SO decided to issue a Fire Weather
Watch for Wednesday. Updates have been sent.

&&

.SHORT TERM...(Tonight through Wednesday night)
Issued at 215 PM MDT Mon Sep 24 2018

Upper shortwave will swing east through the CWA overnight with showers
and a few evening storms ahead of it, mainly over the plains. A cold
front will also move across and with clearing skies and lighter winds,
should see temperatures fall into the 30s over western parts of the
CWA by morning. Any lingering showers will move out early Tuesday
morning as the shortwave departs to the east, leaving a mild and dry
day in its wake. A cool surface high settles down the high plains Tuesday
night. Light winds and clear skies will allow minimum temperatures to
plummet into the upper 20s and 30s. Dry and warmer Wednesday as return
flow sets up, with clear and not as cool conditions Wednesday night.

.LONG TERM...(Thursday through Monday)
Issued at 215 PM MDT Mon Sep 24 2018

Northwest flow aloft backs Thursday backs to southwest Saturday as
eastern Pacific upper low moves ashore over northern CA. The upper
low transitions to an open wave over ID/NV Sunday and quickly moves
ENE across MT/WY and northern Great Plains by Monday morning.

Surface high pressure ridge over central Rockies will give way to
approaching cold frontal surge from the north Thursday. Front makes
it as far south and west as the Laramie Range, with the cooler
temperatures lagging well behind the front. Scattered post-frontal
showers will generally remain north of a Douglas-Alliance line. High
temperatures Friday will range from the mid 50s NE to lower 70s SW.

Front slowly retreats NE as a warm front this weekend with warmer
temperatures and increasing southerly winds. Isolated showers will
be possible over the plains Sunday night in advance of the upper
trough.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1057 PM MDT Mon Sep 24 2018

Lowering conditions later this evening as northeasterly upsloping
winds look to be pretty common over the northern Nebraska
Panhandle. HRRR supports this forecast and followed guidance on
timing and locations of lower ceilings.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Mon Sep 24 2018

A cold front will move across the districts this evening with scattered
showers and a few evening storms mainly over the plains. A break from
the critical fire conditions is expected Tuesday with cooler temperatures
and lighter winds. Concerns then increase out west on Wednesday with
the return of warmer temperatures and increasing winds.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WYZ301>309.

NE...None.
&&

UPDATE...GCC
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...RE
Hazardous weather outlook, Sep 24, 6:28 AM MDT, 20 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
628 AM MDT Mon Sep 24 2018

WYZ103>106-109>117-251230-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
628 AM MDT Mon Sep 24 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Dangerous fire weather conditions are expected this afternoon
along and west of the Laramie Range. Red Flag Warnings are in
effect.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:15 AM MDTFreeze WatchCYSBox Butte, Dawes, Sioux11 hr
Sep 25, 2:24 PM MDTFreeze WarningCYSBox Butte, Dawes, Sioux19 hr
Sep 24, 7:55 PM MDTFire Weather WatchCYS18 hr
Sep 25, 1:39 PM MDTRed Flag WarningCYS30 hr

Nearby

Frost Advisories in Nebraska, 2018Frost Advisories in Wyoming, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.